Question: What Medications Cause Beau’s Lines?

Many medications have been associated with the development of Beau’s lines, including systemic chemotherapeutic agents, retinoids, dapsone, metoprolol, itraconazole, octreotide, and azathioprine.

What is Beau’s lines caused by?

There are several causes of Beau’s lines. It is believed that there is a temporary cessation of cell division in the nail matrix. This may be caused by an infection or problem in the nail fold, where the nail begins to form, or it may be caused by an injury to that area.

Can Beau’s lines be caused by stress?

In some cases, a change in your nails may be caused by stress in your body. These are called Beau’s lines, and they show where the nail growth stopped temporarily. Beau’s lines grow out eventually and are not a cause for concern.

What vitamin deficiency causes Beau’s lines?

Koilonychia is associated with iron deficiency and protein deficiency, especially deficiency of sulfur-containing amino acids. Beau’s lines are transverse depressions in the nail plate caused by temporary cessation of nail growth. Researchers have proposed severe zinc deficiency as a cause of Beau’s lines.

What causes horizontal lines in your nails?

The bottom line

Ridges in the fingernails are often normal signs of aging. Slight vertical ridges commonly develop in older adults. In some cases, they may be a sign of health problems like vitamin deficiencies or diabetes. Deep horizontal ridges, called Beau’s lines, may indicate a serious condition.